Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 1:51 AM CDT for Camden County, Laclede County, Pulaski County, Missouri. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 1:51 AM CDT (06:51 UTC)
- Expired
- Jun 26, 2018, 2:17 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:52 AM CDT | HAIL 1 | Richland, MO | TIME ESTIMATED BY RADAR. |
| Jun 26, 2:00 AM CDT | TSTM WND DMG | 1 E Richland, MO | FOUR TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
848
WUUS53 KSGF 260651
SVRSGF
MOC029-105-169-260745-
/O.NEW.KSGF.SV.W.0192.180626T0651Z-180626T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
151 AM CDT TUE JUN 26 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
North central Laclede County in southwestern Missouri...
Pulaski County in central Missouri...
Southeastern Camden County in central Missouri...
* Until 245 AM CDT
* At 151 AM CDT, a severe thunderstorm was located over Richland, or
12 miles west of Waynesville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Dixon... Crocker...
Stoutland... Laquey...
Devil's Elbow... Swedeborg...
Ozark Springs... Wet Glaize...
This includes Interstate 44 between mile markers 137 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3801 9202 3783 9203 3770 9253 3786 9262
3802 9240
TIME...MOT...LOC 0651Z 238DEG 27KT 3786 9242
HAIL...1.00IN
WIND...60MPH
$$
Griffin2 follow-up statements
763
WWUS53 KSGF 260707
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
207 AM CDT TUE JUN 26 2018
MOC029-105-260716-
/O.CAN.KSGF.SV.W.0192.000000T0000Z-180626T0745Z/
Laclede MO-Camden MO-
207 AM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3789 9203 3782 9240 3802 9240 3801 9202
TIME...MOT...LOC 0706Z 238DEG 27KT 3792 9229
$$
MOC169-260745-
/O.CON.KSGF.SV.W.0192.000000T0000Z-180626T0745Z/
Pulaski MO-
207 AM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN PULASKI COUNTY...
At 206 AM CDT, a severe thunderstorm was located over Crocker, or 8
miles northwest of Waynesville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Richland... Dixon...
Crocker... Ozark Springs...
Swedeborg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3789 9203 3782 9240 3802 9240 3801 9202
TIME...MOT...LOC 0706Z 238DEG 27KT 3792 9229
HAIL...1.00IN
WIND...60MPH
$$
Griffin070
WWUS53 KSGF 260717
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
217 AM CDT TUE JUN 26 2018
MOC169-260727-
/O.CAN.KSGF.SV.W.0192.000000T0000Z-180626T0745Z/
Pulaski MO-
217 AM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3789 9203 3782 9240 3802 9240 3801 9202
TIME...MOT...LOC 0714Z 238DEG 27KT 3797 9220
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:48 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 11:48 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1148 PM CDT Mon Jun 25 2018 .UPDATE... Issued at 647 PM CDT Mon Jun 25 2018 The potential for storms and severe weather through the evening continues to decrease. The axis of instability and low level convergence has shifted east. Thunderstorm development could take place overnight as the upper low tracks slowly east and a low level jet develops. Best chance of storm development overnight appears to be across south central Missouri. && .SHORT TERM...(This evening through Tuesday) Issued at 122 PM CDT Mon Jun 25 2018 A residual boundary from the MCS that moved across the plains last night was moving across the Ozarks this afternoon. The latest satellite images were showing cumulus beginning to develop near this boundary along the Highway 65 corridor. The daytime heating through early this afternoon ahead of the boundary has allowed CAPE values to climb into the 2000-3000j/kg range across the eastern Ozarks. CAMS models have been indicating storm development across the eastern Ozarks starting around 19z. While shear is limited and unidirectional, there will still be a potential for strong to severe storm development this afternoon into this evening. Current thoughts are for strong damaging winds and significant lightning to be the primary concerns though hail up to quarter size will also be possible. The convection this afternoon will move quickly east allowing the atmosphere to recharge this evening. The continuing southwesterly flow and ample Gulf moisture will provide continued fuel for storms to redevelop tonight into Tuesday morning. The convection that models develop tonight may linger across the region which would bring a potential low end flooding concern. The rather dry conditions over the region will aid in limiting the potential for flooding concerns. However, if storms begin training, some locations could see flooding. The southwesterly flow will continue into Tuesday with additional strong to severe storms expected through the day. At least one model develops a squall line and moves it through the region Tuesday afternoon. Forecast instability near 3000j/kg, residual boundary from today's convection and a potential lingering low level jet would all contribute to strong to severe storms. .LONG TERM...(Tuesday Night through Monday) Issued at 122 PM CDT Mon Jun 25 2018 Lingering storms will diminish through Tuesday night thanks to an upper level ridge that begins to move east across the Plains and into the Ozarks region by Wednesday. With the ridge in place over the center of the country and a warm moist airmass over the area, temperatures will start their climb into the 90s. With afternoon highs expected in the lower to middle 90s Wednesday through Friday, heat index values will climb to between 100 and 110 for the latter half of the week and into the weekend. Heat headlines will be needed for Wednesday and likely into Saturday. This will be from the combination of the heat and the high humidity from the rainfall of the past few days. The next chance for rain and possibly a slightly cooler airmass should arrive Sunday into Monday next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CDT Mon Jun 25 2018 For the 06z TAFS, some convection may affect the SGF/BBG terminals from the onset through the first few hours with another round possible later in the morning. Outside of the convection we can expect VFR conditions with brief MVFR/IFR conditions within the convection. Afternoon convection may be a bit further east of the terminals and will hold off for now on any mention. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Foster SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 8:40 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 840 PM CDT Mon Jun 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 840 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Isolated to scattered thunderstorms are expected to develop across far southern Missouri into the eastern Ozarks late tonight into early Tuesday morning. The greatest coverage of storms will be southeast of a Cassville to Salem line. Locally strong to severe storms capable of producing hail to the size of nickels and wind gusts to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms may be ongoing Tuesday morning across portions of the outlook area. Additional thunderstorms will occur Tuesday evening and overnight as a complex of storms moves in from the north. Some storms may be severe with large hail and damaging winds. A risk for localized flash flooding may also develop Tuesday night. Heat indicies will climb back into the 90s to near 100 Tuesday and between 100 and 109 degrees, Wednesday through Saturday across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 25, 9:59 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
959 PM CDT MON JUN 25 2018
MOZ105-260345-
Ozark MO-
959 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 1045
PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 12 miles northeast of Bull Shoals, moving northeast
at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Pontiac... Hardenville...
Brixey... Sycamore...
Tecumseh... Dora...
Zanoni... Udall...
LAT...LON 3651 9269 3680 9235 3679 9212 3675 9211
3650 9213
TIME...MOT...LOC 0259Z 239DEG 49KT 3654 9250
FosterSpecial weather statement, Jun 25, 10:28 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
1028 PM CDT MON JUN 25 2018
MOZ090-094-260415-
Greene MO-Lawrence MO-
1028 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND GREENE
COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Strafford... Ash Grove...
Fair Grove... Brookline...
Halltown... Chesapeake...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Bois D'arc...
Cave Springs... Galloway...
This includes Interstate 44 between mile markers 50 and 90.
LAT...LON 3720 9376 3742 9341 3741 9308 3713 9306
3710 9337 3710 9360 3708 9374
TIME...MOT...LOC 0327Z 239DEG 48KT 3721 9356
FosterSpecial weather statement, Jun 26, 12:03 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
1203 AM CDT TUE JUN 26 2018
MOZ069-080-081-260545-
Dallas MO-Camden MO-Laclede MO-
1203 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 1245 AM
CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Buffalo, moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Richland... Stoutland...
Bennett Springs... Windyville...
Eldridge... Plad...
Sleeper...
This includes Interstate 44 between mile markers 130 and 143.
LAT...LON 3764 9292 3777 9302 3790 9284 3789 9241
3772 9241
TIME...MOT...LOC 0503Z 231DEG 40KT 3774 9289
FosterSpecial weather statement, Jun 26, 1:40 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
140 AM CDT TUE JUN 26 2018
MOZ069-070-081-260730-
Camden MO-Laclede MO-Pulaski MO-
140 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE...PULASKI
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 230 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland, or 13 miles northeast of Lebanon, moving northeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Dixon... Crocker...
Stoutland... Laquey...
Devil's Elbow... Swedeborg...
Ozark Springs... Wet Glaize...
This includes Interstate 44 between mile markers 137 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
LAT...LON 3801 9202 3796 9202 3783 9203 3770 9253
3786 9262 3802 9240
TIME...MOT...LOC 0640Z 238DEG 27KT 3782 9249
GriffinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:59 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 43 min |
| Jun 25, 10:28 PM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 12:03 AM CDT | Special Weather Statement | SGF | Laclede | 42 min |
| Jun 26, 1:40 AM CDT | Special Weather Statement | SGF | Pulaski | 50 min |
| Jun 26, 2:43 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Jun 26, 2:48 AM CDT | Special Weather Statement | SGF | Texas | 57 min |
| Jun 26, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 22 min |
| Jun 26, 2:58 AM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 3:20 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 5 days |
| Jun 26, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| Jun 26, 3:58 AM CDT | Special Weather Statement | SGF | Webster | 47 min |
| Jun 26, 4:12 AM CDT | Areal Flood Advisory | SGF | Greene, Webster | 4 hr |
| Jun 26, 5:31 AM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Jun 26, 7:21 AM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Jun 26, 9:17 AM CDT | Special Weather Statement | SGF | Morgan | 43 min |
| Jun 26, 9:37 AM CDT | Special Weather Statement | SGF | Morgan | 38 min |
| Jun 26, 9:57 AM CDT | Special Weather Statement | SGF | Miller | 48 min |
| Jun 26, 10:22 AM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Jun 26, 12:33 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 42 min |
| Jun 26, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 39 min |
| Jun 26, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 52 min |
| Jun 26, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 20 min |
| Jun 26, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 46 min |
| Jun 26, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 49 min |
| Jun 26, 2:06 PM CDT | Special Weather Statement | SGF | Maries | 39 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 41 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | SGF | Benton, St. Clair | 42 min |
| Jun 26, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 20 min |
| Jun 26, 2:47 PM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 2:48 PM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 26, 2:56 PM CDT | Special Weather Statement | SGF | Barton, St. Clair, Vernon | 49 min |
| Jun 26, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 50 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 47 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Miller, Morgan | 44 min |
| Jun 26, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 38 min |
| Jun 26, 3:58 PM CDT | Special Weather Statement | SGF | Dade, Lawrence, Newton | 47 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 39 min |
| Jun 26, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
| Jun 26, 4:22 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 23 min |
| Jun 26, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Stone | 50 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski | 49 min |
| Jun 26, 4:44 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 6 hr |
| Jun 26, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 24 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster and 1 more | 51 min |
| Jun 26, 5:35 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 40 min |
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
| Jun 26, 5:46 PM CDT | Tornado Warning | SGF | Wright | 14 min |
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney, Texas, Wright | 49 min |
| Jun 26, 6:02 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 28 min |
| Jun 26, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.